Alert archive / New York / River Flood Warnings in 2011

River Flood Warning 71, NWS Albany, NY

May 19, 2011Ulster County, New York

NWS Albany, NY issued this river flood warning at May 19, 2011, 10:56 AM EDT for Ulster County, New York. It took effect at May 19, 2011, 11:44 AM EDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
May 19, 2011, 10:56 AM EDT (14:56 UTC)
In effect from
May 19, 2011, 11:44 AM EDT
Expired
May 21, 2011, 4:21 AM EDT
In force
41 hr
Issued by
NWS Albany, NY
Flood severity
Minor

County Ulster County, NY

The radar

The Albany radar (KENX), 79 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Esopus Creek at Mount Marion (MRNN6).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01364500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WGUS41 KALY 191456
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
1056 AM EDT THU MAY 19 2011

NYC111-200256-
/O.NEW.KALY.FL.W.0071.110519T1544Z-110520T2037Z/
/MRNN6.1.ER.110519T1544Z.110520T0000Z.110520T1437Z.NO/
1056 AM EDT THU MAY 19 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ESOPUS CREEK AT MOUNT MARION.
* FROM THIS MORNING UNTIL FRIDAY AFTERNOON.
* AT 10 AM THURSDAY THE STAGE WAS...19.9 FEET. 
* FLOOD STAGE IS 20 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 11 AM 
  THURSDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 20.5 FEET AROUND
  8 PM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE 
  AFTER 10 AM FRIDAY.
* IMPACT...AT 20 FEET...THE ESOPUS BEGINS TO SPILL OVER ITS BANKS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   THU   THU   FRI   FRI   FRI

MID HUDSON TRIBUTARIES
  MOUNT MARION  20.0   19.9 THU 10 AM  20.1  20.5  20.4  20.1  19.9

$$
4 follow-up statements
572 
WGUS81 KALY 200056
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
856 PM EDT THU MAY 19 2011

NYC111-201256-
/O.EXT.KALY.FL.W.0071.000000T0000Z-110521T1051Z/
/MRNN6.1.ER.110519T1800Z.110520T0600Z.110521T0451Z.NO/
856 PM EDT THU MAY 19 2011

THE FLOOD WARNING CONTINUES FOR
  THE ESOPUS CREEK AT MOUNT MARION.
* UNTIL SATURDAY MORNING. 
* AT 8 PM THURSDAY THE STAGE WAS 20.3 FEET. 
* FLOOD STAGE IS 20 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 20.5 FEET BY 2 AM
  FRIDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 12 AM
  SATURDAY.
* IMPACT...AT 20 FEET...THE ESOPUS BEGINS TO SPILL OVER ITS BANKS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       2 AM  8 AM  2 PM  8 PM  2 AM
LOCATION         STG   STG  DAY TIME   FRI   FRI   FRI   FRI   SAT

MID HUDSON TRIBUTARIES
  MOUNT MARION  20.0   20.3 THU 08 PM  20.5  20.5  20.3  20.2  20.0

$$
730 
WGUS81 KALY 201249
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
849 AM EDT FRI MAY 20 2011

NYC065-201319-
/O.CAN.KALY.FL.W.0073.000000T0000Z-110523T1024Z/
/DDMN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
849 AM EDT FRI MAY 20 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MOHAWK RIVER AT DELTA DAM.
* AT  7 AM FRIDAY THE STAGE WAS 551.2 FEET. 
* FLOOD STAGE IS 551.5 FEET. 
* IMPACT...AT 551.5 FEET...DURING NAVIGATION SEASON...THE ERIE CANAL 
  MAY BE CLOSED NEAR LOCKS 20 AND 21.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   FRI   SAT   SAT   SAT   SAT

MOHAWK RIVER
  DELTA DAM     551.5  551.2 FRI 07 AM  551.2  551.1  551.1  551.0  
550.9

$$

NYC043-065-210048-
/O.EXT.KALY.FL.W.0072.000000T0000Z-110521T2313Z/
/UCAN6.1.ER.110520T1544Z.110521T0700Z.110521T1713Z.NO/
849 AM EDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT UTICA.
* FROM 11 AM FRIDAY UNTIL SATURDAY EVENING.
* AT 7 AM FRIDAY THE STAGE WAS 402.3 FEET. 
* FLOOD STAGE IS 403.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 11 AM
  FRIDAY AND CONTINUE TO RISE TO NEAR 403.7 FEET BY 3 AM SATURDAY. 
  THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 1 PM 
  SATURDAY.
* IMPACT...AT 404.0 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE 
  UTICA CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   FRI   SAT   SAT   SAT   SAT

MOHAWK RIVER
  UTICA         403.0  402.3 FRI 07 AM  403.5  403.7  403.4  402.9


$$

NYC111-210048-
/O.EXT.KALY.FL.W.0071.000000T0000Z-110522T0359Z/
/MRNN6.1.ER.110519T1800Z.110520T1100Z.110521T2159Z.NO/
849 AM EDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE ESOPUS CREEK AT MOUNT MARION.
* UNTIL SATURDAY EVENING. 
* AT 8 AM FRIDAY THE STAGE WAS 20.7 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER 5 PM SATURDAY.
* IMPACT...AT 20.0 FEET...THE ESOPUS BEGINS TO SPILL OVER ITS BANKS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   FRI   SAT   SAT   SAT   SAT

MID HUDSON TRIBUTARIES
  MOUNT MARION  20.0   20.7 FRI 08 AM  20.7  20.6  20.4  20.2  19.5

$$
290 
WGUS81 KALY 202153
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
553 PM EDT FRI MAY 20 2011

NYC111-210953-
/O.EXT.KALY.FL.W.0071.000000T0000Z-110521T1550Z/
/MRNN6.1.ER.110519T1800Z.110520T1100Z.110521T0950Z.NO/
553 PM EDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE ESOPUS CREEK AT MOUNT MARION.
* UNTIL SATURDAY MORNING. 
* AT  5 PM FRIDAY THE STAGE WAS 20.5 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER 5 AM SATURDAY.
* IMPACT...AT 20.0 FEET...THE ESOPUS BEGINS TO SPILL OVER ITS BANKS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   FRI   SAT   SAT   SAT   SAT

MID HUDSON TRIBUTARIES
  MOUNT MARION  20.0   20.5 FRI 05 PM  20.4  20.2  19.9  19.6  19.0

$$
745 
WGUS81 KALY 210821
FLSALY

FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
421 AM EDT SAT MAY 21 2011

NYC111-210851-
/O.CAN.KALY.FL.W.0071.000000T0000Z-110521T1550Z/
/MRNN6.1.ER.110519T1800Z.110520T1100Z.110521T0537Z.NO/
421 AM EDT SAT MAY 21 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE ESOPUS CREEK AT MOUNT MARION.
* AT  3 AM SATURDAY THE STAGE WAS 19.9 FEET.
* FLOOD STAGE IS 20.0 FEET.
* THE STAGE WILL FALL TO AROUND 19.0 FEET BY SATURDAY EVENING.

&&

                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   SAT   SAT   SAT   SUN   SUN

MID HUDSON TRIBUTARIES
  MOUNT MARION  20.0   19.9 SAT 03 AM  19.6  19.3  19.0  18.7  18.4

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at May 19, 10:47 AM EDT, 9 minutes earlier.

Area forecast discussion, May 19, 10:47 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1047 AM EDT THU MAY 19 2011

.SYNOPSIS...
A BROAD LOW PRESSURE SYSTEM OVER THE UPPER MID ATLANTIC
REGION WILL SLOWLY MOVE NORTH AND EAST WITH THE UNSETTLED WEATHER
LASTING INTO THE FIRST HALF OF THE WEEKEND.  SCATTERED SHOWERS AND
SOME THUNDERSTORMS WILL BE COMMON INTO SATURDAY.  THE UPPER LOW WILL
MOVE OFF THE EASTERN NEW ENGLAND SEABOARD FRIDAY NIGHT...AS HIGH
PRESSURE WILL RIDGE IN BRIEFLY...LATE SATURDAY INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1045 AM EDT...HAVE UPDATED THE TEMP AND SKY GRIDS BASED ON
LATEST TRENDS AND MADE SIGNIFICANT CHANGES TO WEATHER AND POP
GRIDS TO REFLECT NOT ONLY THE LACK OF PCPN PRESENTLY BUT THE
EXPECTED INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY THIS
AFTERNOON AS SURFACE HEATING WORKS ON THE COLD POOL ALOFT. EXPECT
THAT THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SOME HAIL
ESPECIALLY WITH WBZ VALUES DROPPING INTO THE 6-9 KFT RANGE.

AS OF 655 AM EDT...THE LATEST KENX RADAR TRENDS HAVE THE RAINFALL
DIMINISHING OVER THE NRN ZONES. THE STEADY BAND OF RAIN SHOWERS
HAS MOVED INTO NRN NY...AND CNTRL-NRN VT. SOME SCT SHOWERS HAVE
LINGERED NORTH AND WEST OF THE CAPITAL REGION. WE KEPT SOME ISOLD-
SCT SHOWERS IN THESE LOCATIONS. WE WENT DRY FOR ALL OTHER
LOCATIONS UNTIL NOON. WE START TO INCREASE POPS THEREAFTER FOR
SCT-NUMEROUS SHOWERS AND ISOLD THUNDERSTORMS. THE LATEST HRRR
JUSTIFIES THE DRY TRENDS FOR THE REST OF THE MORNING. THE REST OF
THE PREVIOUS THINKING FOLLOWS BELOW FOR CONVECTIVE CHANCES.

PREVIOUS NEAR TERM...
AS OF 4 AM EDT...THE LATEST WATER VAPOR LOOP WITH H500 HEIGHTS
FROM THE NAM80 OVERLAYED SHOWS THE H500 CUT-OFF LOW OVER OHIO. THE
SFC REFLECTION OF THE CUT-OFF IS OVER THE VIRGINIAS.  MULTIPLE
PIECES OF SHORT-WAVE ENERGY CONTINUE TO SWIRL AROUND THE CUT-OFF
WITH FEEDER BANDS OF MOISTURE COMING INTO THE UPPER MID ATLANTIC
REGION...AND THE NORTHEAST FROM THE WRN ATLANTIC. A SPOKE OF
VORTICITY...AND A SFC TROUGH CONTINUE TO FOCUS SCT-NUMEROUS SHOWERS
THIS MORNING. THE BAND OF SHOWERS HAS LIFTED NORTH OF THE MID
HUDSON VALLEY...AND IS OVER THE CNTRL-NRN PORTIONS OF THE FCST
AREA.  RAINFALL RATES HAVE REACH ONE TO TWO TENTHS OF AN INCH IN
AN HOUR WITH IT.  WE WILL MAINTAIN LIKELY POPS EARLY THIS MORNING
     THEN TAPER TO CHANCE OR SCT POPS LATER. WE WILL BE DROPPING THE
FLOOD WATCH...AS THE POTENTIAL THREAT FOR WIDESPREAD FLOODING HAS
DIMINISHED. WE ARE MONITORING A FEW PTS IN THE ERN
CATSKILLS...MOST SPECIFICALLY IN ULSTER COUNTY THAT ARE CLOSE TO
BANK FULL. THE POINTS ARE ON THE ESOPUS CREEK.

LATER THIS MORNING INTO THIS AFTERNOON...SOME BREAKS WILL LIKELY
DEVELOP IN THE CLOUD COVER...AND SCT SHOWERS AND ISOLD THUNDERSTORMS
ARE POSSIBLE IN THE MOIST AND MODESTLY UNSTABLE AIR MASS. THE
NAM/GFS BOTH SHOW POCKETS OF INSTABILITY AT OR AROUND 500
J/KG...ESPECIALLY SOUTH AND WEST OF THE CAPITAL REGION. THE TOTAL
TOTALS ARE ALSO IN THE L50S WITH LIFTED INDICES OF -1C TO -4C.
H700-500 LAPSE RATES WILL BE APPROACHING 6.5 C/KM. THE 0-6 KM BULK
SHEAR VALUES ARE RATHER WEAK AT 20-30 KTS FOR WELL ORGANIZED
CONVECTION. WE CAN/T RULE OUT A ROGUE STRONG THUNDERSTORM OR TWO
WITH MARGINAL HAIL...AND SOME DOWNPOURS SINCE PWATS WILL STILL BE
AROUND AN INCH. WE HAVE ISOLD THUNDERSTORMS IN THE FCST AT ALL
LOCATIONS. TEMPS SHOULD BE SIMILAR TO TODAY...AND WE LEANED CLOSER
TO THE WARMER MAVMOS VALUES WITH HIGHS IN THE U60S TO L70S IN THE
VALLEYS...AND LOWER TO M60S OVER THE MTNS. IT WILL BE CONTINUE TO
HUMID IN THE MARITIME AIR MASS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
TONIGHT...THE CUT-OFF LOW MEANDERS ACROSS PA AND NJ. THE SHOWER
ACTIVITY SHOULD QUICKLY WANE WITH THE LOSS OF THE DAYTIME
HEATING. WE LOWERED THE POPS TO SLIGHT CHANCE TO LOW CHANCE
VALUES. SOME SCT SHOWERS WILL LIKELY LINGER ON THE LONGEST WEST OF
THE HUDSON RIVER VALLEY CLOSER TO THE NW QUAD OF THE CUTOFF...AND
ITS ASSOCIATED SFC LOW.

FRIDAY...AN INTERESTING DAY WILL SET-UP WITH PARTLY SUNNY
CONDITIONS EARLY...BUT CELLULAR SHOWERS AND THUNDERSTORMS SHOULD
FORM QUICKLY TIED TO THE PEAK DIURNAL HEATING...AS THE COLD POOL
ALOFT MOVES OVER ERN NY AND SW NEW ENGLAND. THE CUT-OFF ACCORDING
THE GFS WILL BE CENTERED OVER NYC. THE NAM/GFS BOTH HAVE SBCAPES
IN THE 500-1000 J/KG RANGE...WITH THE HIGHEST AMOUNTS OF
INSTABILITY FROM KALB SOUTH. THE DEEP SHEAR ISN/T IMPRESSIVE.
HOWEVER...THE STEEPENING MID LEVEL LAPSE RATES TO 6.5-7 C/KM ARE.
WE HAVE INDICATED SCT SHOWERS AND THUNDERSTORMS IN THE AFTERNOON.
SOME THE THUNDERSTORMS COULD BE STRONG...AND MAYBE AN ISOLATED OR
TWO SEVERE DEPENDING ON THE AMOUNT OF INSTABILITY AVAILABLE. HAIL
WOULD BE THE GREATEST THREAT WITH THE STRONG COLD POOL ALOFT. MAX
TEMPS WILL GENERALLY BE 70-75F IN THE VALLEYS...AND 65-70F OVER THE
MTNS.

FRIDAY NIGHT...THE CELLULAR CONVECTION SHOULD SHRIVEL UP QUICKLY
WITH THE LOSS OF THE DAYTIME HEATING. THE PESKY CUT-OFF SCOOTS TO
EAST OF CAPE COD AND LONG ISLAND. MID LEVEL DRYING SHOULD OCCUR IN
THE WAKE OF THE CUT-OFF DUE TO THE SINKING AIR OR SUBSIDENCE TO
THE SYSTEM. THE SKIES SHOULD AT LEAS PARTIALLY CLEAR WITH LOWS IN
THE 50S...EXCEPT SOME MID AND UPPER 40S IN THE ADIRONDACK
PARK...AND OVER THE SRN GREEN MTNS.

SATURDAY...A SHORT-WAVE IN THE N/NW FLOW ROTATING AROUND THE CUT-
OFF COUPLED WITH A LOW-LEVEL MOIST AXIS WITH SFC DEWPTS IN THE
U50S TO L60S WILL FOCUS SOME SCT SHOWERS AND THUNDERSTORMS FROM
ROUGHLY THE HUDSON RIVER VALLEY EASTWARD. THE GFS HAS SFC DEWPTS
GETTING TO 60-65F...SO THE SBCAPE VALUES LOOK A LITTLE HIGH AT
750-1000 J/KG. MID LEVEL LAPSE RATES WILL STILL BE STEEP OVER THE
REGION.  WE HAVE ONLY ISOLD SHRAS/TSRAS WEST OF THE HUDSON RIVER
VALLEY AND NORTH OF THE ERN CATSKILLS. H850 TEMPS AROUND 10C WITH
SOME MIXING...AND SUNSHINE WILL ALLOW MAX TEMPS TO REACH THE MID
AND U70S IN THE VALLEYS...AND U60S TO L70S OVER THE MTNS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE INSTABILITY ASSOCIATED WITH THE SLOW MOVING UPPER LOW THAT WILL
BE WELL OFFSHORE BY SATURDAY EVENING...MAY STILL BE ABLE TO PRODUCE
ISOLATED/SCATTERED SHOWERS ACROSS THE REGION EARLY SATURDAY
NIGHT...THEN DRY LATER AT NIGHT AS AN UPPER LEVEL RIDGE AND DRIER
AIR MOVE IN. LOWS SATURDAY NIGHT WILL BE IN THE MID 40S TO MID 50S.

THE BRIEF DRY PERIOD WILL LINGER INTO SUNDAY MORNING...BUT AS THE
UPPER LEVEL RIDGE AXIS MOVES TO THE EAST OF THE REGION SUNDAY
AFTN...THE FORECAST AREA WILL COME UNDER THE INFLUENCE OF A BROAD
SOUTHWEST FLOW OF MOIST AIR SUNDAY AFTERNOON THROUGH AT LEAST
TUESDAY...AND IF THE ECMWF IS CORRECT...LIKELY THROUGH MOST OF NEXT
WEEK. THE GFS DOES TRY TO BRING A COLD FRONT THROUGH AND SLIGHTLY
DRIER AIR TO THE REGION TUESDAY NIGHT...WITH RELATIVELY DRY
CONDITIONS FOR WEDNESDAY. WILL FORECAST ANYWHERE FROM 30 TO 50
PERCENT POPS ACROSS THE FORECAST AREA LATE SUNDAY AFTERNOON/EVENING
THROUGH TUESDAY NIGHT...THEN ONLY SLIGHT CHANCE POPS ON WEDNESDAY.

HIGHS SUNDAY AND MONDAY WILL BE IN THE UPPER 60S TO MID 70S...AND
MAINLY IN THE 70S TUESDAY AND WEDNESDAY. LOWS SUNDAY NIGHT WILL BE
IN THE UPPER 40S TO MID 50S...IN THE 50S MONDAY NIGHT...AND IN THE
UPPER 40S TO MID 50S TUESDAY NIGHT.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
WIDESPREAD PCPN HAS LIFTED AWAY FROM THE KGFL/KALB/KPOU TAF SITES...
BUT WIDESPREAD LOW LEVEL MOISTURE REMAINS SO EXPECT MVFR TO
OCCASIONALLY IFR CIGS AT THE KPOU/KALB TAF SITES THROUGH ABOUT
14Z TO 15Z...AND MVFR/VFR CIGS AT KGFL. VSBYS WILL BE VFR TO
OCCASIONALLY MVFR AT ALL THREE TAF SITES. AFTER 15Z...A PERIOD OF
MAINLY VFR CONDITIONS IS EXPECTED AT ALL THREE TAF SITES FOR THE
REST OF THE DAY...WITH JUST VCSH IN THE FORECAST FOR PCPN. AFTER 00Z
TONIGHT...THE LOW LEVEL MOISTURE WILL CAUSE CONDITIONS TO LOWER TO
MVFR CIGS/VSBYS AT ALL THREE TAF SITES...WITH CIGS EVENTUALLY
LOWERING TO IFR AFTER 06Z.

WINDS WILL BE FROM THE EAST OR NORTHEAST AT GENERALLY 4-8 KTS
THROUGH THE TAF PERIOD ENDING AT 06Z FRI.

OUTLOOK...
FRI...VFR/MVFR. CHC -SHRA...PM THUNDERSTORMS POSSIBLE.
SAT...VFR/MVFR. CHC -SHRA/TSRA.
SUN...VFR. NO SIG WX.
MON...VFR/MVFR. CHC -SHRA/TSRA.

&&

.FIRE WEATHER...
A BROAD LOW PRESSURE SYSTEM OVER THE UPPER MID ATLANTIC
REGION WILL SLOWLY MOVE NORTH AND EAST WITH THE UNSETTLED WEATHER
LASTING INTO THE FIRST HALF OF THE WEEKEND.  SCATTERED SHOWERS AND
SOME THUNDERSTORMS WILL BE COMMON INTO SATURDAY.

RELATIVE HUMIDITY VALUES WILL REMAIN HIGH THE NEXT COUPLE OF DAYS
WITH WINDS GENERALLY LIGHT UNDER 10 MPH. THE SHOWERS WILL BE MORE
SCATTERED INTO SATURDAY...BUT WET FLAG CONDITIONS WILL OCCUR IN
SOME LOCATIONS.

&&

.HYDROLOGY...
THE FLOOD WATCH IS CANCELLED. WE ARE MONITORING A FEW POINTS CLOSE
TO FLOOD STAGE IN THE ERN CATSKILLS. MT MARION IS CLOSE TO
BANKFULL ALONG THE ESOPUS CREEK. THE ASHOKAN RESERVOIR IS SPILLING
     AS SOME LOCATIONS HAVE RECEIVED 2 TO 5 INCHES OF RAINFALL IN
THE CATSKILLS SINCE SUNDAY. THE THREAT FOR THE POTENTIAL
WIDESPREAD FLOODING HAS SUBSIDED SOUTH OF THE CAPITAL REGION.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY.
SOME LOCATIONS COULD STILL RECEIVE A HALF AN INCH TO AN INCH OF
RAINFALL FROM ANY CONVECTION.  THE 3-HR ZONAL FFG VALUES ARE
GENERALLY 2-3 INCHES ACROSS MOST OF ERN NY AND WRN NEW
ENGLAND....AND THE BREAKS IN THE PCPN HAVE ALLOWED THE GROUND TO
SOAK UP THE RAINFALL FAIRLY WELL.

A BRIEF PERIOD OF DRY WEATHER IS LIKELY LATE SATURDAY INTO SUNDAY
BEFORE A WARM FRONT APPROACHES FROM THE OHIO VALLEY WITH MORE
SCATTERED SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK.

PLEASE REFER TO PRODUCTS ISSUED BY NWS BTV FOR THE LATEST ON LAKE
CHAMPLAIN. HTTP:/WWW.ERH.NOAA.GOV/BTV/LAKE/FLOODINFO.PHP (LOWER
CASE).

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...11/WASULA
SHORT TERM...WASULA
LONG TERM...GJM
AVIATION...GJM
FIRE WEATHER...WASULA
HYDROLOGY...WASULA
Hazardous weather outlook, May 19, 4:33 AM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
433 AM EDT THU MAY 19 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-201100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
433 AM EDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
ASSOCIATED WITH AN UPPER LOW. THEY WILL MOVE FROM SOUTHEAST TO
NORTHWEST AT 20 TO 30 MPH. SOME THE THUNDERSTORMS MAY PRODUCE
SMALL HAIL...LESS THAN AN INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY TO
TUESDAY...MAINLY IN THE AFTERNOON AND EARLY EVENING. THERE IS AN
ISOLATED THREAT OF SEVERE THUNDERSTORMS PRODUCING LARGE HAIL
AND LOCALLY HEAVY RAINFALL FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TAW

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 1:55 AM EDTAreal Flood AdvisoryALYUlster4 hr
May 19, 5:48 AM EDTAreal Flood AdvisoryALYUlster3 hr
May 19, 4:32 PM EDTRiver Flood WarningALYHerkimer, Oneida20 hr
May 19, 7:33 PM EDTFlash Flood WarningALYDutchess, Ulster5 hr

Nearby

River Flood Warnings in New York, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.